Urticaria

Urticaria, otherwise called hives, is a type of skin rash that develops when some triggers release histamine. Some of the common triggers are certain food items, medications, infections, fever, dust mites, pollen, sunlight, and latex.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the cause of the itchiness in my upper right arm?

Query: Hello doctor, I am a male, 70 years old with worsening skin eruptions, on upper right arm, and across the chest. It has also moved to the neck and jaw area. Extreme itchiness, which increases late at night, early morning. I have some photos. Unknown cause. Have tried some topicals, but no improveme...  Read Full »


Dr. G. S. S. Sandeep

Answer: Hi, Welcome to icliniq.com. I have seen your pictures (attachment removed to protect patient identity). Your concern may be Pityrosporum folliculitis or Miliria rubra or cholinergic urticaria, atopic dermatitis. You can try Levocetirizine 10 mg any brand tablet once daily bedtime and Loratidine 10 m...  Read Full »

Treatment for bug bite

Query: Hello doctor,Last month I was bitten by some bed bugs. After pest control, they have been eradicated from the house. But my skin is very itchy and there are white and red spots on the full body. Can you suggest me some medicine or ointment, so the redness and itchiness fades?  Read Full »


Dr. Syed Shakeel Akthar

Answer: Hi, Welcome to icliniq.com. This type of rash is seen not because of bed bugs but maybe you are allergic to something coming in contact. It may be so many things like your clothes, bedding or plants or some food items. For now, apply Hydrocortisone cream at day time and calamine lotion at night alon...  Read Full »

I have a skin rash with itching. What should I do?

Query: Hello doctor,I am a 20-year-old male and have been suffering from a skin rash. I have been applying ice to soothe my rash, which returns after a few minutes. What could be the reason for my skin rash? Kindly help.   Read Full »


Dr. Sandhya Narayanan Kutty

Answer: Hello, Welcome to icliniq.com. Thank you for your query. Skin rashes could be due to multiple reasons, including urticaria, wherein there is a hypersensitivity reaction of the skin to external factors, including sun exposure, underlying medical conditions, medications, and changes in body tempera...  Read Full »

Why do I keep getting reddish-pink bumps on my skin?

Query: Hi doctor, For the past seven months, I have been getting these reddish pink non-itchy bumps on my skin. They are round to oval and small to big. When they first appear, they were all over my arms, abdomen, back and on my thighs. Now they randomly show up here and there. I had a large one in my elbo...  Read Full »


Dr. Jyotisterna Mittal

Answer: Hi, Welcome to icliniq.com. I have read your query in detail and viewed the attached pictures (attachment removed to protect patient identity) and do understand your concern. I need to get a few more details about your lesions. On an average, how long do the individual lesion last before settl...  Read Full »

Can I take Deflazacort and Hydroxyzine HCl for hives during pregnancy?

Query: Hi doctor, The dermatologist has said that I have urticaria (hives) and prescribed Deflazacort 6 mg and Hydroxyzine HCl, but I am 28 weeks pregnant. Can I take those medicines? Suspecting it is chickenpox. The itching started 10 days ago, rashes started five days ago. Appears to be small red bumps ...  Read Full »


Dr. Uzma Arqam

Answer: Hi, Welcome to icliniq.com. Deflazacort is corticosteroids and can be used as per need but can interact with diabetic medications and will act as an anti-inflammatory and can give side effects like weight gain, mood variations, vomitings, etc. Hydroxyzine is antihistamine and can be used but bette...  Read Full »

My hair is falling out in clumps due to severe stress. Please advise.

Query: Hello doctor, I am a 37 year old female. I have been experiencing hair fall in clumps since the last two weeks, so much so that, I have lost half of my hair. The last one month, I have been under stress because of my father's death. I have consulted a dermatologist and have got some tests done as su...  Read Full »


Dr. Sampada Avinash Thakare

Answer: Hello, Welcome to icliniq.com. For urticaria, you should take only antihistamine. Steroids are advised if there is no relief with an antihistamine for even eight weeks. Secondly, a major cause for Telogen effluvium hair loss can be low hemoglobin levels. You are on the right medicati...  Read Full »

I have been suffering from a skin condition that looks like an allergy. Kindly advise.

Query: Hello doctor, I am 24 years old. For two and a half years, I have been suffering from a skin condition, which I think may be a kind of allergy, but I am not sure. I usually get red welts around my body and also on my face. I have tried to avoid different types of spicy food and those that contain hi...  Read Full »


Dr. Sandhya Narayanan Kutty

Answer: Hello, Welcome to icliniq.com. Having gone through the history provided and the reports attached (attachments have been removed to protect the identity of the patient), it appears to me as urticaria. Urticaria is basically a hypersensitivity reaction of one skin to any external allergens. They may...  Read Full »

I have itching, stinging, occasional burning sensation, and small red inflammation all over my body, which increase with sunlight exposure. What to do?

Query: Hi doctor, I am 23-year-old, and I have itching all over my body. It feels like a stinging and occasional burning sensation, especially in my palm and the sole of my foot. However, there is no visible inflammation. I only see inflammations like tiny red bumps whenever it worsens, like stepping into ...  Read Full »


Dr. Sandhya Narayanan Kutty

Answer: Hi, Welcome to icliniq.com. I went through your query and understood your concern. According to the given history, they are likely to be solar urticaria. The appearance of red itchy hives or rashes after getting exposed to sunlight is urticaria. It can last for a few minutes to hours and then sub...  Read Full »

My sister is suffering from itchy, painful, red rash-like spots all over her body. Kindly help.

Query: Hello doctor, My sister is suffering from itchy, painful, red rash-like spots all over her body that are around 5 to 6 centimeters in diameter, which started last night. These spots have now spread all over her face. She had a similar issue six to seven years ago. Is this any allergic reaction? Kind...  Read Full »


Dr. Mahmoud Ahmed Abdelrahman Abouibrahim

Answer: Hello, Welcome to icliniq.com. Thank you for your query. I reviewed your query. As you mentioned, it is most likely an allergic reaction like urticaria. I suggest you to follow a few things mentioned below. Take the tablet Telfast (Fexofenadine) for the itching. Apply Benadryl cream (Diphenhy...  Read Full »

I have skin rashes with swelling of lips and eyes. What could it be?

Query: Hello doctor, I am a 20-year-old man. For the past three months, I have been suffering from rashes on my skin. It is usually occurring at night. I have seen two dermatologists. Both of them have not been able to identify the cause. Now I am in big trouble that I am getting irritated. Sometimes my l...  Read Full »


Dr. Ashwini. V. Swamy

Answer: Hello, Welcome to icliniq.com. I saw your clinical picture (attachment removed to protect patient identity). Your clinical diagnosis is urticaria. You have mentioned that you have had this issue for three months. So, to be more precise, it is chronic spontaneous urticaria. The most common causes ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.